# SDR 2018FA0000331

- Difficulty date: August 2, 2018
- Submitted: August 2, 2018
- Operation: General aviation
- Aircraft: N5553X
- Make and model: Ayres S-2R
- Aircraft serial: 1753R
- Aircraft time: 6,020 hours
- Engine: Pwa R1340*
- Engine time: 6,020 hours
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Throttle Arm
- Part number: 390578
- Condition: Worn
- Location: Engine Bay
- Part time: 135 hours
- Component: Carburetor, Bendix
- Component part number: NAY9E1PF
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

THE PILOT WAS UNABLE TO DECREASE ENGINE RPM,  INITIATED A GO AROUND. ON THE SECOND APPROACH THE PILOT NEEDED TO INCREASE RPM AND FOUND THAT ALL THROTTLE CONTROL INPUTS WERE UNRESPONSIVE. THE AIRCRAFT LANDED IN A CORN FIELD 260 YARDS SHORT OF THE RUNWAY. INSPECTION OF THE ENGINE CONTROLS AFTER THE CRASH SHOWED THAT THE SERRATED TEETH ON BOTH THE THROTTLE CONTROL ARM AND THE THROTTLE CONTROL STOP HAD BEEN WORN SMOOTH. WITHOUT THESE SERRATIONS THROTTLE INPUTS FROM THE COCKPIT CONTROLS COULD NOT BE EFFECTIVELY TRANSLATED TO THE ENGINE CARBURETOR.
